Follow by Email

Sunday, May 20, 2012

Seeing an increase overdoses


We have seen an increase in heroin overdoses and a couple of deaths in recent months.  This is not unique to our area.  At the chiefs meeting I was at last week, opiat based drugs (heroin and various prescription drugs) are causing problems in just about every corner of the country.  And remember, along with the drugs comes property crimes and other problems.
white powder heroin
Below is a sergeant's command notification on another OD from last night.  While we know synthetics have caused a marked increase in emergency room visits, this would be the first synthetic OD that was saved with Narcon that I am aware of.  Of course the woman probably is not being forthcoming with what she was using.  Just to follow-up we will be running this by experts in this area whether or not a synthetic could have the same chemical effect as opiats. 
poppy flower
What ever the drug, synthetics, herion, etc. they are taking lives.  This lady is lucky to be here today.  Identifying info was cut from the notification below.
_____________________
Command Notification

ICR: 12-089097 Date: 05/19/2012 Time: 2124
 
Location: 28th Ave W/ 3rd St
 
Subject: OD death with Narcon resurrection
 
Narrative/Description: Squads dispatched with Gold Cross and Duluth Fire to a pickup truck parked near 28th Ave. W and 3rd St on the report of an overdose. Info from the RP XXXX  00/00/1968 is that he is driving in the vehicle with his girlfriend XXXX   00/00/1991 when she stops breathing, codes and pretty much dies. GCA arrives on scene and has to breathe for her for a while and ends up giving her Narcon. She comes out of it and ends being transported to St. Lukes Hospital. Squads talk to XXXXX who states that he knows girlfriend to "snort powder" and she uses synthetic marijuana. Squads respond to the hospital to speak with XXXX who states that she was using synthetic marijuana this evening and appeared to be fine now.
 
 

No comments:

Post a Comment